MAUDE Adverse Event Report: TORAX MEDICAL, INC. LXC12; ANTI-REFLUX IMPLANT

TORAX MEDICAL, INC. LXC12; ANTI-REFLUX IMPLANT
Model Number LXC-[12]
Medical Device Problem Codes Migration or Expulsion of Device (1395); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Erosion (1750); Dysphagia/ Odynophagia (1815); No Code Available (3191)
Date of Event 07/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).As the device was not returned, an analysis investigation could not be performed.A conclusion could not be reached as to what may have caused, or contributed to the event.Additional information was requested, and the following was received: what was the date of implant? (b)(6) 2015.What is the lot number of the device? 6726.What were the first clinical symptoms that provided evidence of an erosion, and when did they first occur? (b)(6) 2020; increased dysphagia.Has the patient had any dilations, egd, or other procedure between the linx implant and discovery of the erosion? yes.If yes, please describe and include the dates of the procedures.Egd (b)(6) 2017, linx in good position, no esophagitis; bravo ph testing normal; biopsies unremarkable.Are pictures or videos available? yes.Where were the eroded beads positioned? posterior.Was the patient stented? no.What is the current condition of the patient? still having significant dysphagia with almost daily impactions, usually pass.When using the linx sizing device what technique was used to determine the size? linx calibration device; two measurements taken; chosen size was 2 beads above the pop-off.Did the patient have an autoimmune disease? no.Is the patient currently taking steroids / immunization drugs? no.Did the patient have any pre-existing dysphagia or other conditions (other than gerd)? no, normal preoperative esophageal manometry.How severe was the dysphagia/odynophagia before intervention? severe with substantial weight loss.Were there any intra-operative complications during implant? none.Was there any hiatal or crural repair done at the same time as the implant? no.Were there any other contributing factors that led to the removal of the device other than the reported dysphagia? bead erosion into esophageal lumen.What was the reason for removal of the linx device? bead erosion into esophageal lumen.Was the device found in the correct position/geometry at the time of removal? yes aside from erosion; still encircling ge junction.Device has been discarded.Per photographic evaluation: as per medical safety officer, who reviewed some upper gi endoscopy images associated with this complaint.The images showed erosion of the linx device into the lumen of the lower esophagus.Three to four linx beads were visible dependent on the view.The complete 12 bead linx device was successfully removed endoscopically.The mechanism/cause of failure cannot be determined from the provided images.The dhr for lot 6726 was reviewed.No ncs, defects, or reworks related to the product complaint were found.
 
Event or Problem Description
It was reported that during an edg on (b)(6) 2020, it was found that 3 beads of the linx device were partially eroded.The patient returned on (b)(6) 2020 for explant.Explant was successful.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/12/2020.

Brand Name
LXC12
Common Device Name
ANTI-REFLUX IMPLANT
Manufacturer (Section D)
TORAX MEDICAL, INC.
4188 lexington avenue north
shoreview MN
MDR Report Key10662542
Report Number3008766073-2020-00160
Device Sequence Number3870938
Product Code LEI
UDI-Device Identifier00855106005134
UDI-Public00855106005134
Combination Product (Y/N)N
PMA/510(K) Number
P100049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/10/2018
Device Model NumberLXC-[12]
Device Catalogue NumberLXC12
Device Lot Number6726
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/24/2020
Supplement Date Received by Manufacturer09/24/2020
Initial Report FDA Received Date10/12/2020
Supplement Report FDA Received Date10/12/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR